Alert archive / Indiana / Flash Flood Warnings in 2009
Flash Flood Warning 18, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Aug 4, 2009, 9:17 AM EDT for Ripley County, Indiana. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 9:17 AM EDT (13:17 UTC)
- Expired
- Aug 4, 2009, 5:15 PM EDT
- In force
- 8 hr
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
- Flood severity
- None
County Ripley County, IN
The radar
The Indianapolis radar (KIND), 110 km from the middle of the area, began a volume at 13:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 9:51 AM EDT | FLASH FLOOD | Napoleon, IN | HIGH WATER REPORTED ACROSS U.S. 421 NORTH OF NAPOLEON. |
| Aug 4, 12:48 PM EDT | FLASH FLOOD | Batesville, IN | PORTIONS OF I-74 FLOODED AT EXIT 149 IN BATESVILLE. |
| Aug 4, 4:55 PM EDT | FLASH FLOOD | Batesville, IN | COUNTYLINE ROAD FLOODED NEAR BATESVILLE...WITH WATER BEGINNING TO RECEED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 1.3 hours before the alert went out and 308 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4654 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 596 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KILN 041317
FFWILN
INC137-041615-
/O.NEW.KILN.FF.W.0018.090804T1317Z-090804T1615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
917 AM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
RIPLEY COUNTY IN SOUTHEAST INDIANA...
* UNTIL 1215 PM EDT.
* AT 912 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
AREA. RADAR ESTIMATED THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS
PARTS OF RIPLEY COUNTY SINCE 8 AM EDT.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1 TO 3 INCHES OF RAIN WILL BE POSSIBLE THROUGH 1215 PM EDT. RUNOFF
FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...BATESVILLE...MILAN...NAPOLEON...OSGOOD AND VERSAILLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3920 8545 3930 8523 3931 8508 3893 8515
3893 8520 3892 8521 3891 8545
$$2 follow-up statements
000
WGUS51 KILN 041558
FFWILN
INC137-041815-
/O.EXT.KILN.FF.W.0018.000000T0000Z-090804T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1158 AM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
RIPLEY COUNTY IN SOUTHEAST INDIANA...
* UNTIL 215 PM EDT.
* AT 1145 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THUNDERSTORMS HAD PRODUCED HEAVY RAINFALL ACROSS THE WARNED
AREA. RADAR ESTIMATED THAT 2 TO 4 INCHES OF RAIN HAVE FALLEN SINCE 8
AM EDT THIS MORNING.
* HEAVY RAIN CONTINUES TO FALL ACROSS THE WARNED AREA WITH ANOTHER
1 TO 3 INCHES POSSIBLE THROUGH 215 PM EDT. RUNOFF FROM THIS
EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING INCLUDE...BATESVILLE...
MILAN...OSGOOD AND VERSAILLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 3920 8545 3930 8523 3931 8508 3893 8515
3893 8520 3892 8521 3891 8545
$$000
WGUS51 KILN 041759
FFWILN
INC137-042115-
/O.EXT.KILN.FF.W.0018.000000T0000Z-090804T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
159 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
RIPLEY COUNTY IN SOUTHEAST INDIANA...
* UNTIL 515 PM EDT.
* AT 158 PM EDT...DOPPLER RADAR HAD ESTIMATED THAT 4 TO AS MUCH AS 6
INCHES OF RAIN HAD FALLEN ACROSS THE WARNING AREA SINCE THIS
MORNING. THIS HAS RESULTED IN FLASH FLOODING. SEVERAL ROADS
THROUGHOUT THE COUNTY HAVE HIGH WATER OVER THEM. IN
ADDITION...INTERSTATE 74 BETWEEN EXIT MARKERS 134 AND 149 HAS BEEN
CLOSED DUE TO UP TO 2 FEET OVER WATER COVERING IT IN SPOTS.
* UP TO AN INCH OF RAIN WILL BE POSSIBLE THROUGH 500 PM. THIS
ADDITIONAL RAINFALL WILL RUNOFF...CONTINUING THE FLASH FLOODING
ACROSS THE WARNING AREA.
SOME LOCATIONS THAT MAY EXPERIENCE FLOODING
INCLUDE...BATESVILLE...MILAN...OSGOOD...NAPOLEON AND VERSAILLES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY. DO NOT DRIVE
YOUR VEHICLE INTO WATER OF AN UNKNOWN DEPTH ON THE THE ROAD. IT ONLY
TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST SPORT UTILITY
VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH YOUR
DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST FLOOD
RELATED DEATHS OCCUR IN AUTOMOBILES.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3920 8545 3930 8523 3931 8508 3893 8515
3893 8520 3892 8521 3891 8545
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 7:16 AM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 4, 7:16 AM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 716 AM EDT TUE AUG 4 2009 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL SWING THROUGH THE UPPER GREAT LAKES THROUGH WEDNESDAY...SENDING A COLD FRONT INTO THE OHIO VALLEY ON WEDNESDAY NIGHT. A LARGE UPPER LEVEL RIDGE WILL BUILD INTO THE THE EASTERN US BY THE END OF THE WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... ELEVATED SHOWERS AND THUNDERSTORMS ARE MOVING INTO THE CWA IN RESPONSE TO A WEAK MIDLEVEL DISTURBANCE AND A DEVELOPING LOW LEVEL JET. ELEVATED CAPE VALUES AROUND 2500 J/KG AND MODEST 0-6 KM SHEAR AROUND 30 KT MAY ALLOW SOME OF THESE STORMS TO PRODUCE MARGINALLY SEVERE HAIL...ESPECIALLY IF ANY OF THE HIGH 0-3 KM HELICITY IS REALIZED AND ALLOWS THE STORMS TO ROTATE. LLJ WILL WEAKEN LATER THIS MORNING WHICH MAY ALLOW STORMS TO WEAKEN IN INTENSITY FOR A BIT...HOWEVER...AIRMASS WILL QUICKLY AND STRONGLY DESTABILIZE BY LATE MORNING AND WILL FAVOR STRONG UPDRAFTS AND THE POTENTIAL FOR DAMAGING WINDS AND SEVERE HAIL. WHILE MODELS ARE OVERDOING THE DEGREE OF INSTBY...UPPER 60S AND LOW 70S DEWPOINTS ARE WORKING THEIR WAY UP THE OHIO RIVER AND WILL LIKELY SPREAD INTO THE CWA LATER ON...SO CAPE VALUES OF AT LEAST 3000 J/KG SEEM LIKELY LATER TODAY. WILL NEED TO WATCH TRENDS CLOSELY AS LATEST RUNS OF THE NAM AND RUC ARE SHOWING STRONGER 500-HPA WINDS THAN PREVIOUSLY FORECAST FOR LATER TODAY. IF THESE MODELS ARE CORRECT...THIS WOULD LEAD TO INCREASED DEEP LAYER SHEAR AND THE THREAT FOR A MORE ORGANIZED SEVERE WEATHER EVENT THIS AFTERNOON. SEVERAL WEAK UPPER IMPULSES WILL KEEP THE THREAT FOR SCATTERED SHOWERS AND STORMS AROUND THROUGH MUCH OF THE DAY FOR THE ENTIRE AREA. HOWEVER...MAIN FOCUS FOR SHOWER AND THUNDERSTORM ACTIVITY WILL BE ASSOCIATED WITH A STRONGER SHORTWAVE...CURRENTLY RESPONSIBLE FOR A FEW CONVECTIVE COMPLEXES OVER THE CENTRAL PLAINS. THIS ACTIVITY WILL SPREAD SOUTHEAST LATER TODAY...WITH THE POSSIBILITY OF AN ORGANIZED CONVECTIVE COMPLEX AFFECTING THE SOUTHWEST PORTIONS OF THE CWA LATER THIS AFTERNOON AND THIS EVENING. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... COMPLEX PATTERN WILL CONTINUE INTO WEDNESDAY AS SEVERAL DISTURBANCES MOVE OVERHEAD WITHIN NORTHWESTERLY FLOW ALOFT...AND A COLD FRONT SAGS SOUTHWARD INTO NORTHERN PORTIONS OF THE CWA. THIS WILL KEEP CHANCES FOR CONVECTION CONFINED TO MAINLY THE SOUTHERN HALF OF THE CWA ON WEDNESDAY. MAINTAINED LOW CHANCE TO SLIGHT CHANCE POPS ACROSS THE SOUTHERN HALF OF THE CWA WEDS NIGHT AND THURS AS FRONT HANGS AROUND THE AREA AND DISTURBED NORTHWESTERLY FLOW ALOFT CONTINUES. CONDITIONS WILL DRY OUT THURS NIGHT. STAYED CLOSER TO COOLER MET NUMBERS THROUGH THE PERIOD...IF NOT A DEGREE OR TWO COOLER. && .LONG TERM /FRIDAY THROUGH MONDAY/... TRENDED TOWARD THE 06Z GFS FOR EXTENDED PERIOD. BEGINNING OF EXTENDED PERIOD WILL SEE A TROUGH OVER NORTHEAST. THIS TROUGH WILL MOVE EAST AS A 500MB HIGH PRESSURE RIDGE BUILDS INTO THE OHIO VALLEY REGION SATURDAY. THE HIGH PRESSURE RIDGE WILL PERSIST THROUGH THE WEEKEND AND BEGIN TO FLATTEN OUT ON MONDAY BRINGING A MORE ZONAL FLOW TO THE REGION. AT THE SURFACE A STATIONARY FRONT LOCATED JUST SOUTH OF THE OHIO RIVER FRIDAY WILL DRIFT NORTHEAST AS A WARM FRONT SATURDAY AND SUNDAY. JUST ENOUGH INSTABILITY AND MOISTURE WILL BE PRESENT TO KEEP AT LEAST LOW CHANCES OF MAINLY DIURNAL SHOWERS AND THUNDERSTORMS THROUGHOUT MUCH OF THE EXTENDED. AT THIS TIME THE DRIEST DAY LOOKS TO BE SUNDAY..BUT SOME DIFFERENCE IN TIMING OF SYSTEMS IS STILL SEEN IN MODELS. BELIEVE MONDAY WILL HAVE BETTER CHANCE OF PRECIPITATION AS 500 MB FLOW BECOMES MORE ZONAL AND TROUGH MOVES THROUGH THE OHIO VALLEY REGION. AS THE UPPER RIDGE BUILDS INTO THE OHIO VALLEY REGION OVER THE WEEKEND ...TEMPERATURES WILL WARM. HIGH TEMPERATURES IN THE UPPER 80S TO NEAR 90 ARE EXPECTED AT MANY LOCATIONS BY SATURDAY AND SUNDAY. && .AVIATION /11Z TUESDAY THROUGH SATURDAY/... SHOWERS AND THUNDERSTORMS PUSHING SLOWLY SOUTHEAST ACROSS THE AREA EARLY THIS MORNING AND THEY SHOULD CONTINUE TO AFFECT THE TAF SITES FOR THE FIRST HOUR OR TWO OF THE PERIOD. THINK WE MAY THEN SEE A BIT OF A LULL BEFORE THINGS GET GOING AGAIN LATER THIS AFTERNOON. STRONG INSTABILITY IS FORECAST TO DEVELOP THIS AFTERNOON ACROSS THE REGION. SERIES OF WEAK MID LEVEL SHORT WAVES ARE FORECAST TO MOVE ACROSS THE REGION THROUGH THE TAF PERIOD. THE COMBINATION OF THE MID LEVEL FORCING AND SOME DECENT INSTABILITY WILL LEAD TO A THREAT FOR SHOWERS AND THUNDERSTORMS THROUGH MUCH OF THE TAF PERIOD. WILL GO AHEAD AND COVER THE CHANCE FOR THIS AFTERNOON INTO THIS EVENING WITH A VCSH/CB. AFTER THAT WILL LEAVE MENTION OUT OF THE TAFS BUT POSSIBILITY WILL EXIST FOR SOME ADDITIONAL THUNDERSTORMS OVERNIGHT. OUTLOOK...A CHANCE OF THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HAWBLITZEL NEAR TERM...HAWBLITZEL SHORT TERM...HAWBLITZEL LONG TERM...PARKER AVIATION...JGL
Hazardous weather outlook, Aug 4, 4:58 AM EDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 458 AM EDT TUE AUG 4 2009 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-050900- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 458 AM EDT TUE AUG 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY. WITH A VERY HUMID AND UNSTABLE AIRMASS IN PLACE...SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Special weather statement, Aug 4, 8:34 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 834 AM EDT TUE AUG 4 2009 KYZ100-OHZ081-088-041300- LEWIS KY-SCIOTO OH-ADAMS OH- 834 AM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ADAMS... SOUTHWESTERN SCIOTO AND NORTHEASTERN LEWIS COUNTIES THROUGH 900 AM EDT... AT 832 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR ROME...MOVING SOUTHEAST AT 35 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... VANCEBURG...CAMP DIX...ROSEMOUNT...PORTSMOUTH AND NEW BOSTON. IN ADDITION...LOMBARDSVILLE...SANDY SPRINGS...TURKEY CREEK LAKE... STRICKLETT...BUENA VISTA...KINNICONICK...MCDERMOTT AND GARRISON ARE NEAR THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WOODRUM
Local storm report, Aug 4, 8:48 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
848 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 AM HAIL 1 N MOUNT ORAB 39.05N 83.92W
08/04/2009 E0.88 INCH BROWN OH TRAINED SPOTTER
REPORTED FROM NEAR BARDWELL BUFORD ROAD AND US ROUTE 68.
0811 AM FLASH FLOOD MORROW 39.35N 84.13W
08/04/2009 WARREN OH EMERGENCY MNGR
FLASH FLOODING REPORTED BETWEEN DEARFIELD TOWNSHIP AND
MORROW WITH PEOPLE TRAPPED IN VEHICLES NEAR COLUMBIA ROAD
AND MASON-MORROW ROAD.
&&
WOODRUMLocal storm report, Aug 4, 8:53 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
853 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 AM HAIL VANCEBURG 38.59N 83.32W
08/04/2009 E1.75 INCH LEWIS KY COUNTY OFFICIAL
DIME TO GOLF BALL SIZE HAIL OCCURRRED FOR 3 MINUTES.
&&
MIKEGLocal storm report, Aug 4, 8:56 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
856 AM EDT TUE AUG 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HAIL VANCEBURG 38.59N 83.32W
08/04/2009 E0.88 INCH LEWIS KY TRAINED SPOTTER
&&
MIKEGSpecial weather statement, Aug 4, 9:05 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 905 AM EDT TUE AUG 4 2009 OHZ088-041330- SCIOTO OH- 905 AM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCIOTO COUNTY THROUGH 930 AM EDT... AT 902 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR SCIOTODALE...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... SOUTH WEBSTER. IN ADDITION...LYRA AND POWELLSVILLE ARE NEAR THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. THIS STORM WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. WOODRUM
Special weather statement, Aug 4, 9:17 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 917 AM EDT TUE AUG 4 2009 INZ066-041400- FRANKLIN IN- 917 AM EDT TUE AUG 4 2009 ...A STRONG THUNDERSTORM WILL AFFECT FRANKLIN COUNTY THROUGH 1000 AM EDT... AT 917 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED NEAR HAMBURG...MOVING EAST AT 25 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. LOCATIONS IMPACTED INCLUDE... OLDENBURG AND BROOKVILLE. IN ADDITION...LAUREL...PEPPERTOWN...METAMORA...MOUNDS STATE RECREATION AREA...CEDAR GROVE...ROCKDALE AND MOUNT CARMEL ARE NEAR THE PATH OF THIS STORM. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. WOODRUM
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 4:06 AM EDT | Severe Thunderstorm Warning | ILN | Wayne | 39 min |
| Aug 4, 4:44 AM EDT | Severe Thunderstorm Warning | ILN | Union, Wayne | 61 min |
| Aug 4, 5:16 AM EDT | Areal Flood Advisory | ILN | Wayne | 2 hr |
| Aug 4, 6:15 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 37 min |
| Aug 4, 8:38 AM EDT | Areal Flood Advisory | ILN | Ripley | 3 hr |
| Aug 4, 9:31 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Franklin, Union | 29 min |
| Aug 4, 10:23 AM EDT | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin, Union | 112 min |
| Aug 4, 10:39 AM EDT | Areal Flood Advisory | ILN | Dearborn, Fayette, Franklin, Union | 96 min |
| Aug 4, 10:59 AM EDT | Flash Flood Warning | ILN | Franklin | 6 hr |
| Aug 4, 11:11 AM EDT | Flash Flood Watch | ILN | Dearborn, Fayette, Franklin, Ohio, Ripley, Switzerland and 2 more | 16 hr |
| Aug 4, 12:37 PM EDT | Areal Flood Advisory | ILN | Switzerland | 3 hr |
| Aug 4, 1:20 PM EDT | Areal Flood Advisory | ILN | Fayette, Union, Wayne | 3 hr |
| Aug 4, 1:36 PM EDT | Flash Flood Warning | ILN | Switzerland | 3 hr |
| Aug 4, 4:29 PM EDT | Areal Flood Warning | ILN | Switzerland | 4 hr |
| Aug 4, 4:58 PM EDT | Areal Flood Warning | ILN | Franklin, Ripley | 6 hr |
| Aug 4, 5:22 PM EDT | River Flood Advisory | ILN | Dearborn, Franklin | 36 hr |
Nearby
Flash Flood Warnings in Indiana, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.